By Topic

Optimal noiseless coding of random variables (Corresp.)

Sign In

Cookies must be enabled to login.After enabling cookies , please use refresh or reload or ctrl+f5 on the browser for the login options.

Formats Non-Member Member
$31 $13
Learn how you can qualify for the best price for this item!
Become an IEEE Member or Subscribe to
IEEE Xplore for exclusive pricing!
close button

puzzle piece

IEEE membership options for an individual and IEEE Xplore subscriptions for an organization offer the most affordable access to essential journal articles, conference papers, standards, eBooks, and eLearning courses.

Learn more about:

IEEE membership

IEEE Xplore subscriptions

1 Author(s)

For a discrete n -valued random variable X , Leung-Yan-Cheung and Cover recently showed that the minimal expected length of one-to-one (not necessarily uniquely decodable) codes satisfies H(X)+ 1 > L_{l:l} \geq H(X) - \log ( \sum ^{n}_{i-1}2/(i+2)) . A simple and direct proof of their lower bound is given which does not use the method of Lagrange multipliers.

Published in:

Information Theory, IEEE Transactions on  (Volume:26 ,  Issue: 3 )